Alert archive / Minnesota / Special Weather Statements in 2023
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 1, 2023, 5:10 PM CDT for Isanti County, Minnesota. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2023, 5:10 PM CDT (22:10 UTC)
- Expired
- Jun 1, 2023, 5:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Twin Cities, MN
- Hail
- 0.88 in
- Wind
- 30
County Isanti County, MN
The radar
The Minneapolis radar (KMPX), 85 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 488 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1349 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
976
WWUS83 KMPX 012210
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
510 PM CDT Thu Jun 1 2023
MNZ052-012245-
Isanti MN-
510 PM CDT Thu Jun 1 2023
...A strong thunderstorm will impact portions of northwestern Isanti
County through 545 PM CDT...
At 510 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Cambridge, moving northwest at 15 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern Isanti
County, including the following locations... Dalbo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4556 9329 4552 9341 4561 9352 4568 9351
4572 9344
TIME...MOT...LOC 2210Z 143DEG 14KT 4559 9340
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
$$
RMDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 1, 2:42 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 1, 2:42 PM CDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 242 PM CDT Thu Jun 1 2023 .DISCUSSION...(This evening through Thursday) Issued at 225 PM CDT Thu Jun 1 2023 KEY MESSAGES: - Much above normal temperatures continue through at least early next week with temperatures in the lower 90s. Highs could be near record highs through the weekend. - Scattered thunderstorms continue in the afternoon through the evening into next week. This evening through Saturday... Southerly flow continues today into Saturday. With this we will be in continued warm air advection and will be getting some moisture transport as well. This means more of a hot and muggy setup today and tomorrow. With a lack of large scale synoptic support and light wind shear there is little chance for strong to severe storms. So the rain chances will be for general airmass thunderstorms from this evening through Saturday. Main impacts from this will be lightning and periods of heavy rain. The storms will likely continue to be pulse convection with varying strength, but could be slow moving with light steering flow. So what we see today and have seen in past few days will continue to be the expected weather Friday and Saturday Sunday through Monday... The heat continue this weekend into Monday with more days of temperatures in the upper 80s to lower 90s. Weaker flow aloft might help reduce the moisture some which could help it be a little less muggy outside. Monday could be the start of a cooling trend, but this varies between ensemble members as some keep the heat going into later parts of the week. With weaker moisture transport there is a lower, but still present chance for afternoon and evening thunderstorms Sunday and Monday. Tuesday through Thursday... A small change in the pattern with cooler, but still above normal temperatures. This would lead to less instability and therefore lower, but still present chances for diurnal convection in the afternoon and evening. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1259 PM CDT Thu Jun 1 2023 Prevailing VFR continues for this TAF period. Stratocu fields were beginning to develop across southern MN and Western WI which will gradually make its way to all sites. Impacts to ceilings are not anticipated except for any iso/sct SHRA and TSRA that develops this afternoon. Confidence continues to remain low as to what sites could see precipitation thus left off any mention of tempos or prob30s. Southeasterly flow continues with routine diurnal speed changes tonight through tomorrow. KMSP...Starting at about 20-21z, the chances for widely scattered shra/tsra will begin in the metro. This threat for a pop-up shower than looks to linger with us through the rest of the period. /OUTLOOK FOR KMSP/ FRI...VFR. Chc aftn/eve TSRA. Wind SE 10-15kts. SAT...VFR. Chc aftn/eve TSRA. Wind SE 5-10kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...NDC AVIATION...RMD
Hazardous weather outlook, Jun 1, 2:25 PM CDT, 2 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 225 PM CDT Thu Jun 1 2023 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 021930- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 225 PM CDT Thu Jun 1 2023 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Tonight. Scattered thunderstorms are expected this evening. Severe weather is not anticipated at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. On and off, primarily afternoon and evening thunderstorm chances will continue into early next week. The risk for severe weather is low but locally heavy rain is possible. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Special weather statement, Jun 1, 4:16 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
416 PM CDT Thu Jun 1 2023
MNZ051-059>061-012145-
Anoka MN-Hennepin MN-Sherburne MN-Wright MN-
416 PM CDT Thu Jun 1 2023
...A strong thunderstorm will impact portions of north central
Hennepin, east central Wright, west central Anoka and southeastern
Sherburne Counties through 445 PM CDT...
At 415 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rogers, or 18 miles east of Buffalo, moving northwest at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
St. Michael and Otsego around 425 PM CDT.
Other locations in the path of this storm include Elk River.
This includes the following highways...
U.S. Highway 10 in Minnesota between mile markers 209 and 217.
U.S. Highway 169 between mile markers 159 and 162.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4519 9340 4515 9349 4530 9368 4538 9352
TIME...MOT...LOC 2115Z 147DEG 16KT 4522 9349
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
RMDSpecial weather statement, Jun 1, 4:23 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
423 PM CDT Thu Jun 1 2023
MNZ061-012200-
Anoka MN-
423 PM CDT Thu Jun 1 2023
...A strong thunderstorm will impact portions of northwestern Anoka
County through 500 PM CDT...
At 422 PM CDT, Doppler radar was tracking a strong thunderstorm near
Andover, or 15 miles south of Cambridge, moving north at 20 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
St. Francis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4525 9323 4523 9336 4541 9347 4541 9324
TIME...MOT...LOC 2122Z 167DEG 19KT 4532 9332
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
RMDLocal storm report, Jun 1, 4:35 PM CDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
435 PM CDT Thu Jun 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM Hail Andover 45.25N 93.30W
06/01/2023 M0.75 inch Anoka MN Public
Reported via Twitter.
&&
MKMSpecial weather statement, Jun 1, 4:42 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
442 PM CDT Thu Jun 1 2023
MNZ050-051-012215-
Benton MN-Sherburne MN-
442 PM CDT Thu Jun 1 2023
...A strong thunderstorm will impact portions of southeastern Benton
and north central Sherburne Counties through 515 PM CDT...
At 442 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Foley, or 11 miles east of St. Cloud, moving northwest
at 15 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
St. Cloud around 455 PM CDT.
Other locations in the path of this storm include Sauk Rapids and
Foley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4550 9377 4545 9393 4562 9415 4571 9387
TIME...MOT...LOC 2142Z 151DEG 15KT 4556 9393
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
RMDLocal storm report, Jun 1, 5:07 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
507 PM CDT Thu Jun 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM Hail 5 WNW Isanti 45.52N 93.33W
06/01/2023 M0.75 inch Isanti MN Public
Reported via phone.
&&
MKMSpecial weather statement, Jun 1, 5:10 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
510 PM CDT Thu Jun 1 2023
MNZ052-012245-
Isanti MN-
510 PM CDT Thu Jun 1 2023
...A strong thunderstorm will impact portions of northwestern Isanti
County through 545 PM CDT...
At 510 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Cambridge, moving northwest at 15 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern Isanti
County, including the following locations... Dalbo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4556 9329 4552 9341 4561 9352 4568 9351
4572 9344
TIME...MOT...LOC 2210Z 143DEG 14KT 4559 9340
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
RMDThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:16 PM CDT | Special Weather Statement | MPX | Anoka | 29 min |
| Jun 1, 4:23 PM CDT | Special Weather Statement | MPX | Anoka | 37 min |
| Jun 1, 4:42 PM CDT | Special Weather Statement | MPX | Benton | 33 min |
| Jun 1, 5:49 PM CDT | Special Weather Statement | MPX | Morrison | 26 min |
| Jun 1, 5:27 PM CDT | Special Weather Statement | MPX | Polk | 33 min |
Nearby
Special Weather Statements in Minnesota, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.